MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC AQUACEL/AQUACEL AG - SURGICAL COVER DRESSINGS; DRESSING, WOUND, DRUG

CONVATEC DOMINICAN REPUBLIC INC AQUACEL/AQUACEL AG - SURGICAL COVER DRESSINGS; DRESSING, WOUND, DRUG
Model Number 412011
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Cellulitis (1768); Tissue Damage (2104); Fluid Discharge (2686)
Date of Event 10/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Mdr 9618003-2019-10880 / device 2 of 2.Hospital affiliation: (b)(6).Initial reporter: (b)(6).Based on the available information, this event is deemed to be a serious injury.The complaint represents misuse.Per the ifu, the device should not be worn for longer than 7 days.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
It was reported the patient experienced abscess and blistering on both knees post total knee replacement at the part of the skin where the dressing's adhesive area was applied.The dressing was reported to be in place without any change for two weeks.The patient was treated with oral cloxacillin and antihistamine.The antibiotics were given "due to blisters and the skin was weepy with surrounding cellulitis, however the knee itself wasn¿t infected".Photos depicting the reported complaint issue were provided by the complainant.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Correction (g1) - contact office address: (b)(6).The investigation associated with related event (b)(6) has been approved and is complete.No additional action is required and this complaint will be closed.This issue will be monitored through the post market product monitoring review process batch record review: the batch record review supports that there were no discrepancies related to the issue reported.This batch was manufactured following the applicable procedures, all machine and testing parameters were in accordance with the applicable procedures and specifications, the testing results were found satisfactory and no nonconformance related to the malfunction code in analysis was noted.The line clearance was executed per dr-sop-0094 ¿procedimiento de despeje de línea y chequeo de seguridad¿, the results were documented, and no issues were identified during the manufacturing process.Photograph, video and/or physical sample evaluation: a photograph associated with this case were received and no unused return sample was expected.Executive summary of the nc: based on the review of the information provided within the complaints and malfunction codes, the root cause of these issues is related to incorrect use of the product by the customer.Patient experienced abscess and blistering on both knees post tkr at the part of the skin where the dressing's adhesive area was applied on.The patient reports that the dressing was in place without any change for 2 weeks.The patient was treated with oral cloxacillin (antibiotics) and antihistamine.The antibiotics was given due to blisters and the skin was weepy with surrounding cellulitis, however the knee itself wasn't infected.Per insert 1256385g2, version 6.0, ¿the dressing can be left in place for up to 7 days subject to regular clinical assessment and local dressing protocol.All wounds/incisions should be monitored frequently.Remove aquacel ag surgical cover dressing when clinically indicated (i.E.Leakage, excessive bleeding, suspicion of infection or at 7 days)¿.This review revealed that the customers did not follow the instructions for use correctly.Based on the explanation above, there is no malfunction associated to the product or process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 9618003.

Brand Name
AQUACEL/AQUACEL AG - SURGICAL COVER DRESSINGS
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal
MDR Report Key9351043
Report Number9618003-2019-10880
Device Sequence Number19372541
Product Code FRO
UDI-Device Identifier00768455124299
UDI-Public768455124299
Combination Product (Y/N)N
PMA/510(K) Number
K091034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2019
Device Model Number412011
Device Catalogue Number412011
Device Lot Number7L06482
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1